Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 126, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 31, 2008, 8:47 PM CDT for 4 counties in Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2008, 8:47 PM CDT (01:47 UTC)
- Expired
- Jul 31, 2008, 10:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Chickasaw County, MS, Pontotoc County, MS, Yalobusha County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 010148
FFWMEG
MSC013-017-115-161-010345-
/O.NEW.KMEG.FF.W.0126.080801T0147Z-080801T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CDT THU JUL 31 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1045 PM CDT
* AT 847 PM CDT... OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT
2 TO 3 INCHES OF RAIN HAS FALLEN WITH THUNDERSTORMS THAT ARE
MOVING INTO THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VARDAMAN...
CALHOUN CITY...PYLAND...DERMA...HOUSTON...SABOUGLA AND TREBLOC.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3387 8951 3387 8977 3389 8978 3389 8993
3417 8992 3417 8972 3419 8969 3419 8950
3417 8950 3418 8924 3413 8923 3410 8882
3381 8877 3381 8891 3375 8893 3375 8901
3373 8903 3372 8950
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 8:23 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 31, 8:23 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 823 PM CDT THU JUL 31 2008 .UPDATE... NEARLY STORMS DEVELOPED AND PERSISTED ALONG NUMEROUS OUTFLOW BOUNDARIES NEAR AND TO THE SOUTH/SOUTHEAST OF MEMPHIS EARLIER THIS EVENING. THESE STORMS WERE NEARLY STATIONARY...CAUSING FLASH FLOODING. SOME OF THE MOST IMPRESSIVE LIGHTNING WE/VE SEEN IN A WHILE. IN THE PAST HOUR...A CLUSTER OF STORMS OVER SOUTHWEST MEMPHIS PICKED UP A RAPID SOUTHWARD PROPAGATION...ALONG AN ACCELERATING OUTFLOW BOUNDARY. OTHER STORMS FROM OXFORD TO TUPELO WERE GRADUALLY INTENSIFYING AND WILL PRESENT A MARGINAL SEVERE THREAT FOR WINDS THROUGH LATE EVENING. WHILE PORTIONS OF NORTH MS HAVE EXPERIENCED FLOODING RAINS... AREAS TO THE NORTH OVER WEST TN /INCLUDING NORTHERN SHELBY COUNTY/... NORTHEAST AR AND THE MO BOOTHEEL REMAINED DRY TODAY. THIS...AS WE HEAD INTO A DRY AND HOT PERIOD LASTING THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. FORECAST WAS UPDATED TO REMOVE EXPIRED HEAT ADVISORY AND ADJUST POPS BASED ON CURRENT RADAR TRENDS. PWB && .PREV DISCUSSION... /ISSUED 303 PM CDT THU JUL 31 2008/ SYNOPSIS... SURFACE FRONT HAS STALLED OVER THE MIDSOUTH. ISOLATED PULSE CONVECTION IS OCCURRING. THE HEAT INDEX IS BETWEEN 100 AND 107. SHORT TERM (TONIGHT THROUGH FRIDAY)... ISSUED HEAT ADVISORY FOR THE MEMPHIS METROPOLITAN AREA LATE THIS AFTERNOON AND EARLY EVENING FOR HEAT INDEX NEAR 105. EXPECT CONVECTION IS BE SCATTERED THROUGH EARLY EVENING IN VICINITY OF DYING SURFACE BOUNDARY...MOST NOTABLY IN NORTH MISSISSIPPI. ON FRIDAY 500 MB RIDGE BUILDS INTO THE MIDSOUTH. HEAT ADVISORY WILL LIKELY BE NEEDED FOR A LARGE PORTION OF THE FORECAST AREA. WE NEED TO HOLD OFF SO THAT LATER SHIFTS CAN BETTER DEFINE THE AREA. ISOLATED DIURNAL STORMS COULD DEVELOP IN THE FAR SOUTHERN PORTION OF THE FORECAST AREA ALONG OLD SURFACE BOUNDARY AND ENHANCED MOISTURE. LONG TERM (SATURDAY THROUGH TUESDAY)... STRONG 500 MB RIDGE BUILDS INTO OUR REGION THROUGH EARLY NEXT WEEK. MEANWHILE ON SATURDAY THE SURFACE FLOW IS EXPECTED TO TURN NORTHEAST ALLOWING SURFACE DEW POINTS TO DROP INTO THE 60S. THIS SHOULD ALLOW TEMPERATURES TO REACH NEAR OR ABOVE 100. AN INTENSIFYING HEAT IS LIKELY WITH SEVERAL DAYS OF HIGH TEMPERATURES NEAR OR ABOVE 100 DEGREES FROM SATURDAY INTO EARLY NEXT WEEK. LITTLE IN THE WAY OF RAINFALL IS EXPECTED THROUGH THE PERIOD. THROUGH JUNE 1ST MEM,MKL,JBR,AND TUP ARE ROUGHLY 50% TO 70% OF NORMAL PRECIPITATION. WITH TEMPERATURE EXPECTED FROM THE UPPER 90S TO LOWER 100S DRY SURFACE CONDITIONS SHOULD INTENSIFY. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 98 77 100 / 10 10 0 10 MKL 70 96 71 98 / 10 10 0 10 JBR 72 99 74 101 / 10 10 0 10 TUP 74 95 74 99 / 50 20 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 31, 4:32 AM CDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 432 AM CDT THU JUL 31 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 432 AM CDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MIDSOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID WEATHER WILL RETURN ON FRIDAY AND CONTINUE INTO EARLY NEXT WEEK WITH AFTERNOON HEAT INDEX VALUES AT OR ABOVE 105 DEGREES FRIDAY THROUGH TUESDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KNS
In the hours before
Local storm report, Jul 31, 7:40 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT THU JUL 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 9 NNE BYHALIA 34.98N 89.63W
07/31/2008 MARSHALL MS PUBLIC
WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
A STANDSTILL
0540 PM FLASH FLOOD 8 N BYHALIA 34.98N 89.69W
07/31/2008 MARSHALL MS NWS EMPLOYEE
6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD
0626 PM FLASH FLOOD SOUTHWEST MEMPHIS 35.05N 90.07W
07/31/2008 SHELBY TN OTHER FEDERAL
MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
PARK
0645 PM FLASH FLOOD 2 NNE OLIVE BRANCH 34.98N 89.82W
07/31/2008 DESOTO MS LAW ENFORCEMENT
INTERSECTION OF CENTER HILL AND GRACELAND FLOODED
0645 PM TSTM WND DMG WALLS 34.95N 90.13W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN WALLS
0655 PM TSTM WND DMG HERNANDO 34.83N 89.99W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN HERNANDO
0701 PM TSTM WND DMG 6 SW WALLS 34.89N 90.21W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN LAKE CORMORANT
0723 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
07/31/2008 TATE MS FIRE DEPT/RESCUE
TREE DOWN IN TOWN
&&
DSVLocal storm report, Jul 31, 7:57 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
757 PM CDT THU JUL 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 9 NNE BYHALIA 34.98N 89.63W
07/31/2008 MARSHALL MS PUBLIC
WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
A STANDSTILL
0540 PM FLASH FLOOD 8 N BYHALIA 34.98N 89.69W
07/31/2008 MARSHALL MS NWS EMPLOYEE
6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD
0626 PM FLASH FLOOD SOUTHWEST MEMPHIS 35.05N 90.07W
07/31/2008 SHELBY TN OTHER FEDERAL
MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
PARK
0645 PM TSTM WND DMG WALLS 34.95N 90.13W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN WALLS
0645 PM FLASH FLOOD 2 NNE OLIVE BRANCH 34.98N 89.82W
07/31/2008 DESOTO MS LAW ENFORCEMENT
INTERSECTION OF CENTER HILL AND GRACELAND FLOODED
0655 PM TSTM WND DMG HERNANDO 34.83N 89.99W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN HERNANDO
0701 PM TSTM WND DMG 6 SW WALLS 34.89N 90.21W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN LAKE CORMORANT
0723 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
07/31/2008 TATE MS FIRE DEPT/RESCUE
TREE DOWN IN TOWN
0740 PM TSTM WND DMG SARDIS 34.43N 89.91W
07/31/2008 PANOLA MS LAW ENFORCEMENT
TREES DWON IN SARDIS
&&
DSVSpecial weather statement, Jul 31, 8:00 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 800 PM CDT THU JUL 31 2008 MSZ013>015-010145- UNION MS-LAFAYETTE MS-PONTOTOC MS- 800 PM CDT THU JUL 31 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF OXFORD AT 800 PM CDT...MOVING SOUTH AT 18 MPH. NUMEROUS OTHER STRONG THUNDERSTORMS WERE ALSO OCCURING OVER LAFAYETTE AND PONTOTOC AND SOUTHWESTERN UNION COUNTIES. PEOPLE IN LAFAYETTE...PONTOTOC AND UNION COUNTIES...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 845 PM CDT.
Local storm report, Jul 31, 8:07 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT THU JUL 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 9 NNE BYHALIA 34.98N 89.63W
07/31/2008 MARSHALL MS PUBLIC
WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
A STANDSTILL
0540 PM FLASH FLOOD 8 N BYHALIA 34.98N 89.69W
07/31/2008 MARSHALL MS NWS EMPLOYEE
6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD
0626 PM FLASH FLOOD SOUTHWEST MEMPHIS 35.05N 90.07W
07/31/2008 SHELBY TN OTHER FEDERAL
MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
PARK
0645 PM TSTM WND DMG WALLS 34.95N 90.13W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN WALLS
0645 PM FLASH FLOOD 2 NNE OLIVE BRANCH 34.98N 89.82W
07/31/2008 DESOTO MS LAW ENFORCEMENT
INTERSECTION OF CENTER HILL AND GRACELAND FLOODED
0655 PM TSTM WND DMG HERNANDO 34.83N 89.99W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN HERNANDO
0701 PM TSTM WND DMG 6 SW WALLS 34.89N 90.21W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN LAKE CORMORANT
0723 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
07/31/2008 TATE MS FIRE DEPT/RESCUE
TREE DOWN IN TOWN
0740 PM TSTM WND DMG SARDIS 34.43N 89.91W
07/31/2008 PANOLA MS LAW ENFORCEMENT
TREES DWON IN SARDIS
0755 PM FLASH FLOOD HERNANDO 34.83N 89.99W
07/31/2008 DESOTO MS LAW ENFORCEMENT
NUMEROUS REPORTS OF FLOODING IN THE CITY OF HERNANDO AND
THROUGHOUT SOUTHERN DESOTO COUNTY
&&
DSVLocal storm report, Jul 31, 8:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT THU JUL 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 9 NNE BYHALIA 34.98N 89.63W
07/31/2008 MARSHALL MS PUBLIC
WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
A STANDSTILL
0540 PM FLASH FLOOD 8 N BYHALIA 34.98N 89.69W
07/31/2008 MARSHALL MS NWS EMPLOYEE
6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD
0626 PM FLASH FLOOD SOUTHWEST MEMPHIS 35.05N 90.07W
07/31/2008 SHELBY TN OTHER FEDERAL
MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
PARK
0645 PM TSTM WND DMG WALLS 34.95N 90.13W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN WALLS
0645 PM FLASH FLOOD 2 NNE OLIVE BRANCH 34.98N 89.82W
07/31/2008 DESOTO MS LAW ENFORCEMENT
INTERSECTION OF CENTER HILL AND GRACELAND FLOODED
0655 PM TSTM WND DMG HERNANDO 34.83N 89.99W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN HERNANDO
0701 PM TSTM WND DMG 6 SW WALLS 34.89N 90.21W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN LAKE CORMORANT
0723 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
07/31/2008 TATE MS FIRE DEPT/RESCUE
TREE DOWN IN TOWN
0740 PM TSTM WND DMG SARDIS 34.43N 89.91W
07/31/2008 PANOLA MS LAW ENFORCEMENT
TREES DWON IN SARDIS
0755 PM FLASH FLOOD HERNANDO 34.83N 89.99W
07/31/2008 DESOTO MS LAW ENFORCEMENT
NUMEROUS REPORTS OF FLOODING IN THE CITY OF HERNANDO AND
THROUGHOUT SOUTHERN DESOTO COUNTY
0757 PM TSTM WND DMG BATESVILLE 34.32N 89.94W
07/31/2008 PANOLA MS LAW ENFORCEMENT
TREES DOWN IN BATESVILLE
&&
DSVLocal storm report, Jul 31, 8:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
839 PM CDT THU JUL 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 9 NNE BYHALIA 34.98N 89.63W
07/31/2008 MARSHALL MS PUBLIC
WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
A STANDSTILL
0540 PM FLASH FLOOD 8 N BYHALIA 34.98N 89.69W
07/31/2008 MARSHALL MS NWS EMPLOYEE
6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD
0626 PM FLASH FLOOD SOUTHWEST MEMPHIS 35.05N 90.07W
07/31/2008 SHELBY TN OTHER FEDERAL
MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
PARK
0645 PM TSTM WND DMG WALLS 34.95N 90.13W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN WALLS
0645 PM FLASH FLOOD 2 NNE OLIVE BRANCH 34.98N 89.82W
07/31/2008 DESOTO MS LAW ENFORCEMENT
INTERSECTION OF CENTER HILL AND GRACELAND FLOODED
0655 PM TSTM WND DMG HERNANDO 34.83N 89.99W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN HERNANDO
0701 PM TSTM WND DMG 6 SW WALLS 34.89N 90.21W
07/31/2008 DESOTO MS LAW ENFORCEMENT
TREES DOWN IN LAKE CORMORANT
0723 PM TSTM WND DMG SENATOBIA 34.62N 89.97W
07/31/2008 TATE MS FIRE DEPT/RESCUE
TREE DOWN IN TOWN
0740 PM TSTM WND DMG SARDIS 34.43N 89.91W
07/31/2008 PANOLA MS LAW ENFORCEMENT
TREES DWON IN SARDIS
0755 PM FLASH FLOOD HERNANDO 34.83N 89.99W
07/31/2008 DESOTO MS LAW ENFORCEMENT
NUMEROUS REPORTS OF FLOODING IN THE CITY OF HERNANDO AND
THROUGHOUT SOUTHERN DESOTO COUNTY
0757 PM TSTM WND DMG BATESVILLE 34.32N 89.94W
07/31/2008 PANOLA MS LAW ENFORCEMENT
TREES DOWN IN BATESVILLE
0828 PM FLASH FLOOD OXFORD 34.36N 89.53W
07/31/2008 LAFAYETTE MS TRAINED SPOTTER
MINOR STREET FLOODING AT AND NEAR THE OLE MISS CAMPUS
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:11 PM CDT | Flash Flood Warning | MEG | Marshall | 64 min |
| Jul 31, 7:19 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Quitman, Tate, Tunica | 41 min |
| Jul 31, 7:56 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 49 min |
| Jul 31, 8:06 PM CDT | Flash Flood Warning | MEG | Lafayette, Panola, Pontotoc, Tate, Tunica, Union | 114 min |
| Jul 31, 8:22 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Tallahatchie, Yalobusha | 38 min |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 48 min |
| Aug 1, 4:27 AM CDT | Heat Advisory | MEG | Coahoma, DeSoto, Tunica | 30 hr |
| Aug 1, 12:28 PM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 64 hr |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.